Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 67, NWS Tampa Bay, FL

June 9, 2007Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 9, 2007, 6:23 PM EDT for Pasco County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2007, 6:23 PM EDT (22:23 UTC)
Expired
Jun 9, 2007, 7:00 PM EDT
In force
37 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Pasco County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:50 PM EDTTSTM WND DMGDade City, FLA LARGE TREE AND POWERLINES DOWNED ONTO A VEHICLE ON THE 1300 BLOCK OF 19TH STREET IN DADE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 092223
SVRTBW
FLC101-092300-
/O.NEW.KTBW.SV.W.0067.070609T2223Z-070609T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 PM EDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PASCO COUNTY IN FLORIDA.

* UNTIL 700 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER DADE CITY...MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DADE CITY NORTH.
  DADE CITY.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2825 8217 2839 8225 2843 8210 2833 8206

$$

24
2 follow-up statements
000 
WWUS52 KTBW 092245
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
644 PM EDT SAT JUN 9 2007

FLC101-092300-
/O.CON.KTBW.SV.W.0067.000000T0000Z-070609T2300Z/
PASCO-
644 PM EDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN PASCO COUNTY...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DADE CITY.
  DADE CITY NORTH.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  PENNY SIZE HAIL.
  60 MPH WIND GUSTS.

PLEASE REPORT WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES 
OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN 
RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2825 8217 2839 8225 2843 8210 2833 8206

$$

24
000 
WWUS52 KTBW 092256
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
656 PM EDT SAT JUN 9 2007

FLC101-092304-
/O.EXP.KTBW.SV.W.0067.000000T0000Z-070609T2300Z/
PASCO-
656 PM EDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PASCO COUNTY WILL
EXPIRE AT 700 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

&&

LAT...LON 2825 8217 2839 8225 2843 8210 2833 8206

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:24 PM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 9, 1:24 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
124 PM EDT SAT JUN 9 2007

.SHORT TERM (TONIGHT - MONDAY)...WEAK STATIONARY FRONTAL BOUNDARY
OVER THE SOUTHEASTERN STATES WILL MEANDER SOME OVER THE NEXT COUPLE
OF DAYS...BUT BASICALLY STAY NORTH OF THE REGION THROUGH MONDAY.
MEANWHILE...MUCH DRIER AIR ALOFT HAS MOVED OVERHEAD AND WILL STAY
WITH US THE ENTIRE PERIOD. GFS CROSS SECTIONS SHOW VERY DRY AIR WILL
REMAIN IN PLACE BETWEEN 500 AND 700 MB...WHICH WILL ALL BUT SQUELCH
OUR AFTERNOON THUNDERSTORMS.

WILL KEEP 20 PERCENT CHANCE AWAY FROM THE COAST EACH AFTERNOON...
BUT ANY STORMS THAT DO DEVELOP SHOULD BE CONFINED TO THE SEA BREEZE
BOUNDARY.

TEMPERATURES WILL GENERALLY REACH 90 TO 95...BUT SOME COASTAL AREAS
WILL BE HELD TO THE UPPER 80S WITH EARLY ONSHORE WINDS.

.LONG TERM (MONDAY NIGHT - SATURDAY)...PAST SVRL RUNS OF GFS HAVE
SHOWN A LONGWAVE TROF DEEPENING ALONG OR JUST OFF THE SE U.S. COAST
MONDAY NIGHT THROUGH WED NIGHT. THIS TROF MAY ENHANCE THE RISK FOR
AFTERNOON TSTMS TUESDAY AND WEDNESDAY...SO WILL MAINTAIN 30 POPS
INLAND THOSE DAYS. OTHERWISE...WILL KEEP DIURNAL POPS BELOW CLIMO
AND CAPPED AT 20 PCNT THURSDAY AND FRIDAY WITH DRY NW FLOW OVER OUR
AREA AND PW PROGS AROUND 1.3 INCHES. FOR SATURDAY...LOW CONFIDENCE
IN GFS SOLUTION SHOWING A WAVE OF LOW PRES APPROACHING FROM THE
SOUTH...ESP GIVEN THE LACK OF SUPPORT BY OTHER GLOBAL MODELS. FOR
NOW WILL JUST KEEP A 20 POP IN SAT AFTERNOON FOR TYPICAL SEA BREEZE
ACTIVITY. TEMPS DURING THE LONG TERM NEAR NORMAL.

&&

.AVIATION...MUCH DRIER AIRMASS IN PLACE THIS AFTERNOON COMPARED TO
YESTERDAY...AS SUCH ANY TSTMS THAT FORM SHOULD REMAIN VERY ISOLD.
OTHERWISE...VFR CONDITIONS REST OF TODAY. MODELS SUGGEST A NARROW
BAND OF MOISTURE AHEAD OF A WEAK TROF WILL CROSS THE AREA
TONIGHT...THUS WILL ALLOW FOR SOME MID CLOUDS...BUT FOR NOW WILL
MAINTAIN DRY TAFS WITH VFR CONDITIONS OVERNIGHT.

&&

.MARINE...NO MARINE CONCERNS THROUGH THE PERIOD AS HIGH PRESSURE
REMAINS OVER THE COASTAL WATERS. WINDS LESS THAN 15 KNOTS AND SEAS
LESS THAN 4 FEET THROUGH THE PERIOD.

&&

.FIRE WEATHER...VERY WARM TEMPERATURES WILL RESULT IN RELATIVE
HUMIDITIES DROPPING TO BETWEEN 35 AND 40 PERCENT OVER THE INTERIOR
SUNDAY AFTERNOON...BUT NO RED FLAG CONDITIONS ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  90  76  90 /  10  10   5  10
FMY  71  92  74  92 /  10  10   5  20
GIF  72  94  73  93 /  10  20  10  20
SRQ  72  90  73  89 /  10  10   5  10
BKV  68  92  69  92 /  10  20  10  20
SPG  77  88  78  92 /  10  10   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jun 9, 5:38 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT SAT JUN 9 2007

FLZ039-042-043-048-091500-
LEVY-CITRUS-SUMTER-HERNANDO-
538 AM EDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION TODAY. HOWEVER...A
FRONTAL BOUNDARY OVER THE SOUTHEAST UNITED STATES WILL MAINTAIN A
CHANCE FOR THUNDERSTORMS ACROSS THE NATURE COAST THIS AFTERNOON.
THERE ARE ALSO INDICATIONS THAT THE STRONGER STORMS COULD HAVE
DAMAGING WINDS AS WELL AS SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE
TOWARDS THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THE FRONT WILL DISSIPATE ON SUNDAY. HOWEVER...EXPECT ISOLATED TO
SCATTERED THUNDERSTORMS TO DEVELOP EACH AFTERNOON. THE STRONGER
STORMS CAN PRODUCE BRIEF GUSTY WINDS...HEAVY RAINS...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-091500-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
538 AM EDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION TODAY...REDUCING
RAIN CHANCES CLOSER TO NORMAL FOR THIS TIME OF YEAR...ISOLATED
OVER CENTRAL FLORIDA AND SCATTERED OVER SOUTHWEST FLORIDA. THE
STRONGER STORMS COULD HAVE BRIEF GUSTY WINDS AS WELL AS HEAVY
RAINS AND FREQUENT LIGHTNING. THE GENERAL MOTION FOR TODAYS
STORMS WILL BE TOWARDS THE SOUTHWEST.

...THUNDERSTORM IMPACT...

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP EACH
AFTERNOON. THE STRONGER STORMS CAN PRODUCE BRIEF GUSTY
WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.